Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Knee pain in both knees. Could a magnesium supplement cause this?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have knee pain in both my knees. Could a magnesium supplement cause this?
Posted Mon, 21 May 2012 in Arthritis
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
A magnesium supplement is not likely to cause a knee pain. Magnesium supplementation rather helps with such minor pains in case the pain is due to calcium deficiency.
At your age, osteoarthritis is the commonest cause of both knee pain. You can get X-ray of your knee joints done to know the exact cause.
Meanwhile you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days.
You can start with walking and aerobic fitness exercises, quadriceps strengthening, patellar tapping, lateral heel wedges, etc- under the guidance of your physiotherapist.
A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than your knees.
Knee brace can also be used for an earlier and prolonged relief.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Knee pain in both knees. Could a magnesium supplement cause this? 32 minutes later
I am taking 300mg magnesium for high blood pressure and PVC 's and it has really helped. Should I continue taking the supplement. Also take micardis 20mg and acebutolol 200mg.

Are you recommending 2 Tylenol tablets twice a day or 1?

What about walking on a treadmill ?

Thank you very much for your prompt reply.
Answered by Dr. Praveen Tayal 5 minutes later
Thanks for writing again.
You can continue taking the magnesium supplements as prescribed to you by your physician.
You can take 2 tablets of tylenol twice daily after the meals.
Walking on the treadmill will be helpful but only after the acute pain in the knees has subsided.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor